Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 278, NWS Shreveport, LA

June 14, 2003Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2003, 6:33 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2003, 6:33 PM CDT (23:33 UTC)
Expired
Jun 14, 2003, 7:30 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:25 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 14, 3:25 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SAT JUN 14 2003

MOST CONVECTION TODAY FIRING ALONG WEAK SURFACE FRONT FROM NORTHERN
ARKANSAS INTO CENTRAL AND WESTERN OKLAHOMA. MESOETA SEEMS TO HAVE
BEST DEPICTION OF THIS...SO WILL GO WITH IN SHORT RUN AND BLEND WITH
GFS LATER IN FORECAST. OVERALL...AIRMASS OVER CWA WILL REMAIN MOIST
AND UNSTABLE OVER NEXT SEVERAL DAYS WITH PRECIP WATER BETWEEN 1.5
AND 2 INCHES. WEAK SHORT WAVES WILL CONTINUE TO BE THE TRIGGER FOR
ANY SCATTERED TSTM DEVELOPMENT.

UPPER TROF WILL REMAIN NEARLY STATIONARY FROM EAST TEXAS TO THE
CENTRAL MISSISSIPPI VALLEY OVER THE NEXT FEW DAYS. NORTHERN PORTION
OF TROF KICKS OUT TOWARD END OF WEEK...FINALLY BRINGING SOME DRIER
AIR TO MOST AREAS. WILL DROP MENTION OF PRECIP BY SATURDAY TO
ISOLATED.

SHV 069/086 068/086 069 4544
MLU 070/086 068/084 071 4544
TXK 068/086 068/085 068 4444
TYR 069/084 068/085 069 4544
LFK 070/086 069/087 070 4544

.SHV...NONE.
Hazardous weather outlook, Jun 14, 12:00 PM CDT, 6 hours 33 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS WILL MOVE SLOWLY EAST
THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED AHEAD OF THIS SYSTEM ACROSS THE ENTIRE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:39 PM CDTSevere Thunderstorm WarningSHVRed River36 min
Jun 14, 5:55 PM CDTSevere Thunderstorm WarningSHVNatchitoches65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.